MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 7 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 7 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CS-26702-E
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during insertion on the left jugular, the guidewire did not go through the arrow raulerson syringe (ars).No patient harm reported.A new set was used on the left subclavian vein successfully.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
Qn#: (b)(4).
 
Additional Manufacturer Narrative
Qn# (b)(4).The report of a kinked guide wire due to catheter resistance was confirmed through complaint investigation.The customer returned one, opened cvc kit for analysis.Signs-of-use in the form of biological material were observed.Visual analysis revealed that the guide wire was returned inserted through the catheter body.The guide wire was removed, and two obvious kinks were observed.Microscopic examination confirmed the damage and revealed that the distal and proximal welds were secure and intact.The kinks on the guide wire measured 384mm and 446mm from the proximal weld.The guide wire total length measured 603mm, which was within the specification limits of 596mm-604mm per the guide wire product drawing.The kinks and the guidewire total length were measured via calibrated ruler.The guide wire outer diameter measured 0.790mm via calibrated caliper, which was within the specification limits of 0.788mm-0.826mm per the guide wire product drawing.The catheter length measured 215mm via calibrated ruler, which was within the specification limits of 207mm-227mm per the catheter product drawing.The catheter body outer diameter measured 2.43mm via calibrated caliper, which was within the specification limits of 2.36mm-2.46mm per the catheter body extrusion product drawing.Functional inspection was performed per ifu statement, "thread tip of catheter over guidewire.Sufficient guidewire length must remain exposed at hub end of catheter to maintain a firm grip on guidewire".The guide wire was removed from the catheter body.Slight resistance was encountered due to the kinking on the guide wire.A lab inventory guide wire was then reinserted through the catheter.Little to no resistance was countered as the guide wire passed completely through the assembly.A manual tug test confirmed that the distal and proximal welds were secure and intact.The ifu provided with the kit, informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained, and further consultation requested".A device history record review was per formed, and no relevant findings were identified.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 2-LUMEN 7 FR X 20 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17510435
Report Number3006425876-2023-00837
Device Sequence Number7944091
Product Code FOZ
UDI-Device Identifier10801902102352
UDI-Public10801902102352
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2024
Device Catalogue NumberCS-26702-E
Device Lot Number71F22F5394
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2023
Supplement Date Received by Manufacturer09/15/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown